Idaho, 2004

Hail in Idaho, August 25, 2004

August 25, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 25, 1:40 PM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 25, 1:40 PM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
240 PM MDT WED AUG 25 2004

.DISCUSSION...
MOUNTAIN WAVE CLOUDS ON SATELLITE CLEARLY SHOW THE POWERFUL JET
STREAK MOVING THROUGH SOUTHERN IDAHO TODAY.  25/12Z PRODUCT SUITES
WERE LESS GUNG-HO ON WIND ADVISORY CRITERIA BEING MET IN THE EASTERN
MAGIC AND SNAKE RIVER PLAIN...BUT STILL SEEMED WORTHWHILE TO KEEP IT
OUT.  AND RIGHT NOW KIDA AND KRXE ARE STARTING TO VERIFY...MOSTLY
BECAUSE ATMOSPHERE IS MORE UNSTABLE NORTH OF BLACKFOOT AREA.
HOWEVER...EASTERN MAGIC VALLEY APPEARS TO BE OUT OF THE RISK SO WILL
DROP ZONE 17 FROM THE ADVISORY.

PRODUCT SUITE TRENDS ARE FOR A DRIER THU AND FRI...SO HAVE GONE THIS
DIRECTION WITH LOWER POPS AND CLEARER SKIES THAN PREVIOUS THINKING.
THIS WILL ALSO ALLOW FOR COLDER TEMPERATURES THU NIGHT AND SO
INCLUDED A SLIGHT CHANCE OF FROST THAT NIGHT IN AREAS WITH
TEMPERATURES SINKING BELOW 36 DEG F.  BOTH OF THE NEXT TWO
AFTERNOONS APPEAR TO GO UNSTABLE...SO HAVE INCLUDED AFTERNOON
THUNDERSTORM RISK FOR MOST LOCATIONS IF EXPECTING SOME SHOWER
ACTIVITY.  AFTERNOON HIGHS SHOULD BOTTOM OUT TOMORROW AND HAVE
PRIMARILY GONE WITH THE WETTER AND COLDER GFS MOS GUIDANCE...THOUGH
THE SUBSEQUENT WARM UP I SLOWED UP AND THUS BIASED COLDER FOR
AFTERNOON HIGHS THAN GFS MOS GUIDANCE.

FOR THE EXTENDED...LATEST GUIDANCE INDICATES PUTTING OFF RETURN OF
CLOUDINESS AND SIGNIFICANT POPS UNTIL AT LEAST TUESDAY NIGHT UNDER A
VERY DRY WEST FLOW...CHANGING TO A SOUTHWEST FLOW AROUND MONDAY.
THEN A LOW AMPLITUDE TROF ENTERING THE STATE FROM THE WEST FOR TUE
NIGHT-WED NIGHT TIMEFRAME.  HAVE MAINLY DECREASED CLOUDINESS AND
POPS FOR THIS TIME.  CLEARING SKIES WILL ALLOW A WARM UP TO ABOVE
NORMAL TEMPERATURES FOR AFTERNOON HIGHS STARTING THE BEGINNING OF
THE WORK WEEK.

&&

.PIH WATCHES/WARNING/ADVISORIES...A WIND ADVISORY CONTINUES FOR
ZONES 20 AND 21 UNTIL 8PM MDT.  PLEASE REFER TO BOINPWPIH FOR
ADDITIONAL DETAILS.

&&

MESSICK
Hazardous weather outlook, Aug 25, 4:00 AM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT WED AUG 25 2004

IDZ017>023-031-032-261200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
A COLD FRONT WILL MOVE THROUGH EASTERN IDAHO THIS MORNING ALLOWING
FOR STRONG SOUTHWEST WINDS TO DEVELOP BY EARLY THIS AFTERNOON OVER
THE EASTERN MAGIC VALLEY...THE UPPER SNAKE RIVER PLAIN...AND THE
LOWER SNAKE RIVER PLAIN.  SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
TO 50 MPH CAN BE EXPECTED FROM NOON TODAY UNTIL 8PM MDT TONIGHT.
WINDS WILL SUBSIDE TO 15 TO 25 MPH BY SUNSET.  SCATTERED RAINSHOWERS
AND ISOLATED THUNDERSTORMS WILL ALSO ACCOMPANY THESE WINDS AT
TIMES.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS.  THIS
INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 189 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Fremont

When
August 25, 4:30 PM MST to 4:40 PM MST
Where
Fremont County, Macks Inn
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.500, -111.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420015.